Saturday, December 13, 2008

Sekhmet, you fucker.


Yes, that's the hex jacket she's on. I know I shouldn't leave it anywhere she can get to it. But she's still a fucker.

Slept most of yesterday, will be back to posting way too much later today.

---

Still deciding if it's a good sign or a bad sign when you go to see the doctor and they laugh through 90% of your visit. Pretty sure it's good. (The computers were down on base yesterday; the doctor probably needed the laugh. I'm thinking of it as a public service.) It started when I explained I needed my old migraine medication (Midrin) back. The new medication (Fioricet), while getting the job done, would make me fall asleep. Then I would wake up with Sekhmet on my chest, meowing and ruffled, with her fur full of cracker crumbs, and the Goober laughing like an evil chipmunk. The doc has kids of his own, so this cracked him up because the same thing probably happened at his house.

When we got to discussing medication for my nerve damage, I mentioned that one I'd been on worked (Klonopin), but resulted in everything I thought popping straight out my mouth. At that point he dropped his head into his hands and started laughing. I further explained that, apparently, what I think is pretty funny, so I didn't lose any friends, but I wouldn't put it at the top of the list for drugs I want to try again. He just kept on laughing.

Klonopin is what I was on (for nerve damage then, too) back in the summer/fall of 2006 when I apparently made a series of blog posts that had people rolling on the floor laughing. And yesterday I was thinking "Well, if I wind up back on it, at least my blog readers will be happy." This is probably an indication of some blog-related neurosis or other, but I've got enough to worry about.

Unfortuantely for you guys, we're trying something new, Lyrica, which is actually designed for nerve pain. But, who knows, you may get lucky and it'll have the same effect.

Nothing but good times ahead.

8 comments:

Amy Lane said...

Reminiscent sigh... Oh yes... I remember those days... you actually WROTE the word 'fuck' more than anyone I'd ever met!! (But honestly I'm just hoping they put you on something that works and works for you... that would be AWESOME.)

WikiBobo said...

Methinks you've been coaching Blagojevich....

Alwen said...

Oh, man, do other stimulants put you to sleep?

This happens in my ADD-prone family, too. If I have insomnia a couple of days running and drink coffee about an hour before I go to bed, THEN I sleep. Individual metabolisms, gotta love 'em.

And hyperfocus! Yay!

Leonie said...

Anytime I see that title I know I am going to be treated to a picture of a very comfortable cat!!!

Here's hoping your adventures in the world of painkiller isn't too drastic with it's side effects, although at the moment I could do with a really good laugh!

Anonymous said...

I wish I was reading you back then.

But I hope the new stuff works so you have friends.

Pam

Donna Lee said...

I have lots of clients who take klonopin and it doesn't make them entertaining. I wish it did. I hope the Lyrica works for you. I've heard good things about it. My doctor told me he loves it when I come in for an office visit. I make him laugh. I tell myself that's a good thing.

Melissa said...

Just had to tell you I take Midrin too and it's AMAZING, especially if you mix it with Maxalt (which I don't think you are supposed to do). My neurologist also put me on beta blockers, which have cut the migraines from 2-3 a week to about 1 a month. Anyway, good luck with everything and by the way - you know it's always going to be an entertaining post if it starts out with 'fuck' or a trip to the military doctors. I tell you, you make me happy to have my HMO! I hope something works for you. I'll be keeping my fingers crossed.

bluekelebek said...

I have to fess up that as soon as I read this blog I dived into the archives!
Thank you for posting the tutorial for dying a finished project. I don't think I will have the guts anytime soon but I know where to go if I need it!